Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

How long do you have to wait after accutane before getting a tattoo? I know you're supposed to wait 6 months before getting any procedures like microdermabrasions and chemical peels done, but does the same recommendation apply to tattoos?

I've be done for almost 3 months and I don't plan on getting the tattoo on my face so I'm thinking it might be alright. I would appreciate responses from people who have spoken to their doctor about this or who have actually gotten a tattoo post-Accutane.

Share this post


Link to post
Share on other sites

I'd like to know this as well, cause I was planning on getting another one in the summer once off accutane.

Share this post


Link to post
Share on other sites

Cool, I was just going to ask this question. I asked my derm and he told me that I should wait 12-18 months :cry: before getting a tattoo because the scarring can be abnormal or something. I am going to ask some tattoo shops that had clients that were on accutane, and see how long they recommend I should wait.

Share this post


Link to post
Share on other sites

I asked my derm and he told me that I should wait 12-18 months :cry:

Noooooo :cry: I wanted to get my old tatt touched up soon as I was off tane cus it looks crap. Damn gotta have to wait a bit longer now.

Share this post


Link to post
Share on other sites

12-18 months sounds a bit much to me. You should be alright after 6 months. I got my last tat 18 months after stopping accutane and was fine (just circumstatial in the timing). I did, however, wax my upper lip and eyebrows 4 months post-tane without any ill effects. (stupid, I shouldn't have done it-but I couldn't stand it anymore).

Share this post


Link to post
Share on other sites

I think 12-18 months is really excessive. I'm pretty sure the tane is almost completely out of my body. Just from the little nicks I get onmy hand I know that my healing time has decreased drastically and my lips and skin is no longer dry.

I'm going to call my derm tomorrow to see what she has to say, but I have a feeling that she is just going to tell me to wait 6 months.

I remember a little while back there was someone who insisted on getting a laser peel or something after 3 months of being of tane and despite everyone's warning she still went ahead to do it. It would be great to know how she healed.

Share this post


Link to post
Share on other sites

I got a tattoo after being off accutane for about 3 months... I was on it for only 3 months (the effects still took place by that time) and also my tattoo is just an outline of a star... so I don't even know why I'm replying cuz I don't think that's of any help lol.

Share this post


Link to post
Share on other sites

I got a tattoo after being off accutane for about 3 months... I was on it for only 3 months (the effects still took place by that time) and also my tattoo is just an outline of a star... so I don't even know why I'm replying cuz I don't think that's of any help lol.

Well if it went all good thats a bit of help! lol

Share this post


Link to post
Share on other sites

accutane is out of your body a month after your last dose. that's why you can give blood after a month. your skin gets very thin while on accutane so that takes a little longer to get back to normal. i was told to wait until it was over to get a tattoo. call your derm or a good tattoo shop. i'm sure it's only 6 months if you even have to wait.

Share this post


Link to post
Share on other sites

From http://www.dermadoctor.com/pages/newsletter113.asp?AID=1067:

"Those who have taken the drug Accutane should wait at least 3 years before considering any of these procedures. This diminishes the likelihood of keloid formation, which Accutane may cause"

IMO this is absolutely ridiculous...the general consensus is wait 6 months...i've read this everywhere.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×